Did anyone feel tipsy when they first started taking HU?

My consultant has just (3 days ago) put me on HU and I feel as though I have had a stiff drink on an empty stomach, and feel spaced out. Has anyone experienced this and if so did the feeling lessen after a while? I'm only a small person and I've been prescribed 500mg x 2 a day which my consultant says is only half of a normal dose.

4 Replies

oldestnewest
  • Hello Ekkles,

    No, I have never had that feeling.

    Mind you, it would save on the bill for alcohol...(joke!)

    I do have a few issues with Hydroxycarbamide but that isn't one of them.

    I also take 2X500mg a day.

    MLA

  • Hi I take 3 of these 500mg day and used to have this spaced out feeling quite regularly. Strangley enough i have not experienced any spaced out feelings for the last 8 weeks, may be I have got used to it or it has just stopped I don't know. I find that keeping a record of all my signs and symptoms and showing them to my consultant when I see helps a lot, and we discuss them in detail. I'm sure they will pass as I think they have for me

  • Hi When I first started on HU i definately felt spaced out. After 5 months on it now, am alot more normal haha

  • Have you tried taking the medication at bed time with warm drink ,,it works very well that way ,,not so tired or spaced during the day time ,, welcome to our chat line ..hope our ideas help you cope well ....twinkly. X

You may also like...